Wis. Dept. Of Health Warning About Cannabinoids

The Wisconsin Department of Health Services has issued a warning about the dangers of synthetic cannabinoids, often called “fake weed”, “K2”, and “spice.” Severe bleeding has been reported in people who have used synthetic cannabinoids, including one confirmed case in Wisconsin, and two deaths in Illinois. These products are found across the US in convenience stores, gas stations, drug paraphernalia shops, novelty stores, and online.

Synthetic cannabinoids are not one drug. Hundreds of different synthetic cannabinoid chemicals are manufactured and sprayed on dried plant material or sold as liquids to be inhaled in addictive tobacco products like e-cigarettes or other vaping devices. New ones with unknown health risks are available each year. Synthetic cannabinoid products are unsafe, and the health effects from using them can be unpredictable, harmful, and even life threatening.